Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 8, 2025, 3:01 AM EDT for 4 counties in Maine. It took effect at Jun 8, 2025, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 3:01 AM EDT (07:01 UTC)
- In effect from
- Jun 8, 2025, 9:00 AM EDT
- Expired
- Jun 8, 2025, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WHUS41 KGYX 080701 CFWGYX Coastal Hazard Message National Weather Service Gray ME 301 AM EDT Sun Jun 8 2025 MEZ025>028-090000- /O.NEW.KGYX.BH.S.0002.250608T1300Z-250609T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 301 AM EDT Sun Jun 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Water temperatures around 50 degrees expected. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From 9 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$
1 follow-up statement
073 WHUS41 KGYX 081424 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1024 AM EDT Sun Jun 8 2025 MEZ025>028-082230- /O.CON.KGYX.BH.S.0002.000000T0000Z-250609T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 1024 AM EDT Sun Jun 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Water temperatures around 50 degrees expected * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. All boaters and paddlers are highly encouraged to contact the U.S. Coast Guard Auxiliary or U.S. Power Squadrons at www.wow.uscgaux/i_want_a_usc/index.php to receive a FREE vessel check. This is a convenient, no consequence way to ensure your vessel is outfitted with all required safety equipment. Additionally, please label your paddlecraft with your contact information (IF FOUND Sticker) in the event it is found adrift on the water. && $$ Baron
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 2:35 AM EDT, 26 minutes earlier.
Area forecast discussion, Jun 8, 2:35 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Gray ME
235 AM EDT Sun Jun 8 2025
.SYNOPSIS...
A break in the unsettled weather arrives today and Monday as
high pressure briefly builds. Conditions become unsettled next
week with widespread showers Tuesday. Fog and drizzle is also
possible Monday night. Improving conditions are then expected
for the second half of the week, with perhaps yet another
unsettled Saturday in store.
&&
.NEAR TERM /THROUGH SUNDAY/...
High pressure will build into the area from the northwest this
morning, then more offshore by this evening. A much nicer day is
expected today as compared to Saturday with variable clouds,
dry weather, much less humidity, and highs mainly in the 70s.
The sky will be milky at times due to mid and high level smoke
emanating from wildfires in Canada.
Any early morning valley fog, locally dense, will lift quickly
after sunrise as low level mixing commences. An afternoon
seabreeze will work in on the coastal plain as the center of the
high pressure area moves offshore allowing for afternoon
cooling there.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
In general a fair weather night is expected tonight as high
pressure ridging holds firm. However, given the recent rains
valley fog can be expected again. In addition with low level
winds from the east over the ocean the possibility exists for
some low stratus and fog on the coast plain with a low
probability of patchy drizzle.
A short wave trough approaches on Monday but the day should be
largely dry. A few showers or some drizzle will be possible
across southern NH and coastal ME during the afternoon. As such,
high temperatures are expected to be about 5, perhaps 10 degrees
colder than those experienced today (Sunday).
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Onshore flow and increasing moisture ahead of the next system
will bring a chance of fog and low stratus Monday night into
early Tuesday.
Going into Tuesday, skies stay mostly cloudy and cooler as moisture
further increases with an upper low moving across the Great Lakes,
likely bringing the next round of widespread precipitation to the
region. There's still some timing differences among the models, but
in general most of the precip is expected to be from late Tuesday
morning through the early overnight hours Tuesday night before
conditions start to dry out. It's also possible eastern areas may
not see much precip during the day on Tuesday. PWATs are
forecast to approach 1.50" which is again around the 90th percentile
for this time of year. This could again allow some pretty efficient
rain rates with lift further aided by being in the right entrance of
an upper jet. While not zero, ensembles currently have 10% or less
for QPF exceeding an inch of rain with this system, which is good
news with all the rain from Friday and today.
Warmer and drier conditions return for Weds-Fri, but the 500mb
pattern still shows broad troughing across eastern Canada extending
down into Northeast. This will probably allow a few weak
waves/fronts to cross through and bring low-end shower chances,
especially Weds-Thurs.
Now for the real question...will we break the streak and finally
have a dry Saturday? It's too early to tell. Today's 12Z GFS
latched onto lifting a frontal boundary back north into the
region, which would keep rain in the forecast. There's more
support within the GFS individual ensembles for this while
there's more of a signal for dry weather within the ECMWF camp.
However, the incoming 12Z operational ECMWF is now showing a
wave approaching from the north and west. Time will tell, but
for now the forecast carries the NBM PoPs of 20% to 30%.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Short Term...Early morning LIFR conditions in valley fog will
rapidly improve by 13z as low level mixing takes place. Other
VFR conditions are expected today with afternoon seabreeze
likely on the coastal plain. VFR expected tonight other than
valley fog. However, there is a low probability of some low
stratus and/or advection fog on the coastal plain tonight as the
low level winds turn easterly. Mainly VFR Monday.
Long Term...Fog and low ceilings are looking likely Monday
night, and then more flight restrictions and widespread precip
comes Tuesday into Tuesday night with mostly VFR Weds-Thurs
although a few showers are still possible.
&&
.MARINE...
Short Term...Small craft conditions are not expected through
Monday although areas of dense fog will be possible, especially
for Monday night, if not tonight.
Long Term...In general conditions looks to stay below SCA levels
this week. A couple of weak lows may pass near or across the
waters Tues and then another Wednesday into Thursday. Low
pressure remains near the Canadian Maritimes through late week,
and then high pressure may build in sometime next weekend.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Air Quality Alert until 11 PM EDT Sunday for MEZ007>009-
012>014-033.
NH...None.
MARINE...None.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...CombsHazardous weather outlook, Jun 7, 7:51 PM EDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 751 PM EDT Sat Jun 7 2025 MEZ023>028-NHZ014-090000- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 751 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Areas of fog may develop along the coast before drier air works into the region. The fog may be locally dense at times through Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>013-015-090000- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 751 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-090000- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 751 PM EDT Sat Jun 7 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 2:34 AM EDT, 27 minutes before
Special Weather Statement National Weather Service Gray ME 234 AM EDT Sun Jun 8 2025 MEZ007-008-012-033-NHZ001>013-015-081000- Northern Oxford-Northern Franklin-Southern Oxford- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- Including the cities of Upton, Wilsons Mills, Andover, Byron, Middle Dam, Roxbury, South Arm, Coburn Gore, Davis, Oquossoc, Rangeley, Avon, Kingfield, Phillips, Bethel, Bryant Pond, Hanover, Locke Mills, Milton, Newry, Rumford, Norway, Fryeburg, Oxford, Bridgton, Harrison, Naples, Errol, Millsfield, Colebrook, Berlin, Dummer, Milan, York Pond, Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton, Waterville Valley, Woodstock, Jackson, North Conway, Albany, Conway, Chatham, Crawford Notch, Lebanon, Lyme, Ashland, Ellsworth, Holderness, Plymouth, Rumney, Wakefield, Bridgewater, Brookfield, Ossipee, Tuftonboro, Wolfeboro, Moultonborough, Claremont, Cornish, Unity, Croydon, Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen, Canterbury, Concord, Dunbarton, Loudon, Hooksett, Laconia, Gilford, Meredith, Barrington, Rochester, Dover, Rollinsford, Somersworth, Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, Chester, Derry, Hampstead, Exeter, Amherst, Milford, Mont Vernon, Goffstown, Peterborough, Sharon, Hollis, and Weare 234 AM EDT Sun Jun 8 2025 ...AREAS OF DENSE VALLEY FOG... Clear and calm conditions have aided in the formation of dense valley fog. Motorists early this morning should be alert to rapidly changing visibilities when out and about. MLE
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.